Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking Ritalin for narcolepsy and feeling sleepy. How to reduce my sleep?

User rating for this question
Very Good
Answered by

Practicing since : 1989
Answered : 1194 Questions
Hi I have been taking Ritalin for narcolepsy. Now that it's so hard to find. My doctor has ordered hydroxyzine XXXXXXX one. But everything I read says that put you to sleep. I don't want to sleep. I want to wake up. Is that correct
Posted Thu, 21 Nov 2013 in Brain and Spine
Answered by Dr. Irshad H Naqvi 49 minutes later
Brief Answer: Hydroyzine is not strong sedative. Detailed Answer: Hi Dear Welcome to the Health Care Magic, Ritalin is good for narcolepsy but if it is difficult to find you have to settle with some drug for this problem. And this hydroxyzine is a good substitute for your medicine. Actually this is not a very strong sedative but occasionally after the first dose people are affected more and later on with subsequent doses this side effect gradually fades off. Hope the query is answered Please feel free for the further clarification. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor